# SDR CA091114001

- Difficulty date: November 4, 2009
- Submitted: December 1, 2009
- Operation: General aviation
- Make and model: Piper PA-28-161
- Aircraft time: 1,947 hours
- Engine: Lyc O360A4M
- Propeller: Snsnch 76EM8S5
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston
- Part number: SL75089
- Condition: Cracked
- Location: Engine
- Part time: 843 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING AN ANNUAL INSP, VALVE COVERS WERE REMOVED TO INSPECT VALVE GUIDE WEAR, NR 3 AND NR 4 EXH VALVE GUIDES WERE WORN, NR 3 BEING THE WORST, WAS REMOVED FIRST. ON REMOVAL OF NR 3 CYL, NR 3 PISTON WAS DISCOVERED CRACKED AND MISSING A PIECE AT THE RT UPPER PISTON BOSS ON THE SKIRT. AFTER INSP OF THE PISTON, ALL CYLINDERS WERE REMOVED AND NR 2 PISTON WAS FOUND CRACKED IN THE SAME LOCATION. ALL PISTONS AND CYLINDERS WERE REPLACED WITH NEW UNITS.
